On the Response of an Elastic Half-Space to a Moving Blast Wave

[+] Author and Article Information
J. W. Miles

University of California, Los Angeles, Calif.

J. Appl. Mech 27(4), 710-716 (Dec 01, 1960) (7 pages) doi:10.1115/1.3644087 History: Received November 03, 1959; Online September 16, 2011


A formal integral transform solution is obtained for the response of an elastic half-space to a radially symmetric pressure signature of variable pressure and variable velocity. An asymptotic approximation to this solution is developed and expressed in terms of the known solution for the response of a half-space to a two-dimensional pulse moving with constant velocity plus a correction that is important only if the blast-wave speed directly above the point of observation is close to the Rayleigh-wave speed.

Copyright © 1960 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In